Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on the Buchsbaum-Rim multiplicity of a parameter module

Authors: Futoshi Hayasaka and Eero Hyry
Journal: Proc. Amer. Math. Soc. 138 (2010), 545-551
MSC (2000): Primary 13H15; Secondary 13D25
Published electronically: September 29, 2009
MathSciNet review: 2557171
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this article we prove that the Buchsbaum-Rim multiplicity $ e(F/N)$ of a parameter module $ N$ in a free module $ F=A^r$ is bounded above by the colength $ \ell_A(F/N)$. Moreover, we prove that once the equality $ \ell_A(F/N)=e(F/N)$ holds true for some parameter module $ N$ in $ F$, then the base ring $ A$ is Cohen-Macaulay.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13H15, 13D25

Retrieve articles in all journals with MSC (2000): 13H15, 13D25

Additional Information

Futoshi Hayasaka
Affiliation: Department of Mathematics, School of Science and Technology, Meiji University, 1-1-1 Higashimita, Tama-ku, Kawasaki 214–8571, Japan

Eero Hyry
Affiliation: Department of Mathematics and Statistics, University of Tampere, 33014 Tampereen yliopisto, Finland

Keywords: Buchsbaum-Rim multiplicity, parameter module, Euler-Poincar\'e characteristic, generalized Koszul complex
Received by editor(s): August 17, 2008
Received by editor(s) in revised form: July 14, 2009
Published electronically: September 29, 2009
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society